CAN ANYONE HELP! I started having these strange symptoms since May of 2010 where I started having bad panic attacks and depression to the point I didnt want to leave my house, now over the past three years my symptoms have worsened. My symptoms are now; numbness and heaviness all over my body, fatigue, confusion and disorientation,problems with memory, panic attacks, depression, fogginess and dizziness. I feel like I'm on some type of bad drug that I cant get out of my system. I have been tested for MS and my MRI came back clear. I have had blood test for vitamin defiicancy and hormone imbalance. My lab work came back with a lot of things that were off balance. I'm low in vitamin d, vitamin b12, calcium, dhea, hypothyroidism, low testoterone, low progestrone and low estrogen. I have been on supplements for all of this for the past month and I dont feel any different. I actually feel worse as far as my memory, panic attacks, depression, fatigue and confusion and disorientation. The confusion and disorientation is getting so bad that its causing problems in my everyday life with work and driving. I feel nervous and afaid a lot because I cant figure out what is going on, all I know is the problem is getting worse. I go back to my GP in two weeks for my 6wk checkup. Also, I been dealing with anxiety and depression since my early 20's. I am now 38yrs old and a single parent. I only take Klonopin .5mg as needed for aniexty and nothing for the depression. Please, help if this sounds familiar to anyone!!!!
Hypothyroidism and low estrogen can contribute to depression. Have they checked to make sure you don't have a pituitary tumor with a dynamically done pituitary MRI with and without contrast since you have a number of hormones coming back as low? This type of MRI is different from a general brain MRI.
Hmmm, someone else told me to get that checked as well. My issue for the last few weeks have been the feeling of foggyiness, no clarity, irritiability, feeling of things not being familiar, confusion, disorientation, and pure panic. I'm sure that would cause someone to be depessed. I feel pressure on my chest and knots in my stomach. I dont feel like my self at all. I feel lost and scared. This does not make sense to me, why all of a sudden have I started feeling this way. This is becoming debilitating and I afraid I'm going to end up a prisoner in my own mind and end up in some mental hospital staring off into space. This just does not feel right at all.
Getting treated for the depression might help. I think benzos like klonapin can actually contribute to depression, even though they help anxiety, so getting an antidepressant might be a doubly good idea. Depression can also cause a lot of somatic symptoms, some of which overlap with hypothyroidism. Brain fog, aches and pains, fatigue, and general mental blah can all come with depression. Hopefully, they're treating the hypothyroidism with thyroid hormone, but if there's depression as well, the thyroid won't fix it. Ask your doctor about doing a trial of an antidepressant, especially one that also has anti-anxiety effects, and see if it makes you feel any better. Getting your endocrine system checked out in detail might be a good idea as well, given the multiple hormone deficiencies.
You definitely want to be living a better quality of life than how you are feeling now! It sounds terrible and you are right to seek medical help first to see if something physical is causing the symptoms you are describing.
Please also get your electrolytes checked to see if they are in balance and make sure you are not suffering from iron deficiency as well as pursuing with an endocrinologist getting a pituitary dynamically done MRI, with and without contrast. Have they checked your plasma free metanephrines (if you are having rapid heart rate and blood pressure spikes with the panic) and your cortisol levels also?
Go to a therapist specializing in anxiety / depression and CBT; start exercising immediately; fill your diet with proteins / fruits / veggies and eliminate all sugars and caffeine; read The Ultramind Solution and The Mood Cure; and talk to your MD - this is likely anxiety and depression and a combination of the aforementioned will help. best wishes
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.